MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3545430
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Contracture (1761); No Code Available (3191)
Date of Event 03/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: generalized illness, capsular contracture.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) caucasian female patient who underwent primary breast augmentation with two 430cc mentor memorygel breast implants, suffered several unexplained systemic symptoms, including weight gain and difficulty losing weight, dry eyes, very fatigued, cloudy eyes, vision burring very quickly, face is always puffy and swollen on the lower half, photosensitive (rash on face and arms), brain fog, lumps in right breast, calcification on the left breast, shortness of breath and tightness of chest.No device issue such as rupture was reported.The root cause of the patient¿s symptoms is unclear.As a result, the patient underwent bilateral removal on (b)(6) 2019.This medwatch form is for the left breast prosthesis.
 
Additional Manufacturer Narrative
On 10/8/2019, the mentor failure analysis lab has received the device for evaluation.On 10/23/2019, the product investigation was completed.Device investigation summary: during evaluation of the sample it was observed to be intact.No anomalies were observed.Postoperative formation of a fibrous tissue capsule around a mammary prosthesis is a normal physiologic response to the implantation of a foreign object and occurs in all patients in varying degrees.In some cases, contracture of the fibrous capsule may occur.This phenomenon is referred to as capsular contracture.The manufacturing records were reviewed and the manufacturing criteria were met prior to the release of this lot.An investigation of the returned device was performed, and mentor could not uncover a device failure that we could connect to the reported medical symptoms.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9119586
Report Number1645337-2019-20142
Device Sequence Number14143943
Product Code FTR
UDI-Device Identifier00081317007159
UDI-Public00081317007159
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/12/2017
Device Catalogue Number3545430
Device Lot Number6632089
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2019
Initial Date Received by Manufacturer 08/29/2019
Supplement Date Received by Manufacturer10/08/2019
Initial Report FDA Received Date09/25/2019
Supplement Report FDA Received Date10/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR